MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149K
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a phoenix catheter was used in a therapeutic peripheral procedure in a moderately calcified lesions.The catheter was loaded over a phoenix guidewire, and inserted through a non-philips introducer sheath.The phoenix catheter was turned on, and used back and forth in multiple mixed focal lesions into the sfa and popliteal artery.After the 3rd pass, the battery began to die within 10 minutes.The battery was exchanged, but the device would not turn on.Therefore, the physician decided to remove the catheter since the procedure was almost completed.During pullback, resistance was encountered and required the catheter to be manipulated back and forth.The catheter finally loosened up and was able to be removed from the patient.Upon removal, a broken shaft was noted exposing the inner archimedes screw.Ivus was performed and confirmed the vessels were fine, and the atherectomy was successful.No patient injury reported.Device analysis confirmed a break at the outer laser cut shaft, which has the potential to have a sharp edge due to the material being non-malleable.This product problem is being submitted in abundance of caution, because of the potentially sharp edge at the location of the break.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.No information available.No information available.Not applicable for this device.Serial number not applicable for this device.Not applicable for this device.The phoenix catheter was visually and microscopically inspected.The catheter shaft (includes outer laser cut and ptfe lining) was broken at approximately 255mm from the distal end, exposing the archimedes screw.The outer laser cut shaft is a non-malleable material and has the potential to have a sharp edge.Additionally, several kinks were observed near the location of the break.There were no missing pieces noted.Based on the complaint description and the multiple kinks observed on the shaft, the user made 3 passes, which could have resulted in one of the kinks potentially breaking during use or removal from the calcified lesion.Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks a2-5: patient date of birth, age at time of event, gender, weight, ethnicity and race available.Block b6: relevant tests/laboratory data available.Block b7: other relevant history, including preexisting medical conditions available.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
1530 o brien drive, suite a
menlo park CA 94025
Manufacturer (Section G)
VOLCANO ATHEROMED, INC.
1530 o brien drive, suite a
menlo park CA 94025
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key16438925
Report Number3008847191-2023-00001
Device Sequence Number7400860
Product Code MCW
UDI-Device Identifier00845225002657
UDI-Public(01)00845225002657(17)240731(10)07012102
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberP22149K
Device Catalogue Number400-0200.293
Device Lot Number09082125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS: 0.014" PHOENIX GUIDEWIRE; TERUMO: 6F DESTINATION INTRODUCER SHEATH
Patient Age52 YR
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite